My Experience With The Heart Complication, Pericarditis

Heart problems can be a big situation when it comes to having lupus. I was diagnosed with pericarditis. Pericarditis is the inflammation of the pericardium. It usually feels like sharp chest pain that comes and goes fast. My pain usually occurs in the middle of my chest and when I laid down the pain usually increased. I also was diagnosed with endocarditis. Which is inflammation of the heart walls and valves and can form blood clots. I am mostly diagnosed with these things while going through a kidney failure or having a lupus flare up. Just recent hospital visit, I suffered with these issues again. I ended up going on oxygen because I felt like I have trouble breathing. I did not understand why I was going through this.

My sudden heart issues

I was in line at Starbucks and ended up getting ready to place my order in line. Instead of placing my order, I placed my hand on my chest. It felt as if I was having a heart attack. It required intense breathing and sitting down to wait or come out of having this situation. With my history of asthma, I had an albuterol inhaler as well. This helps every time a panic attack comes on. I could not tell whether this was pertaining to my lupus or the medication I take for my lupus. Being on plenty of medication at a time can cause you to have some breathing and heart problems as a potential side effect.

Featured Forum

View all responses caret icon

Lupus treatments

I was given oxygen and ended up being given an valium to calm down and help me stop breathing so heavy. At the time I had these issues, my pulse was a 140 and my blood pressure was around 165/90 and that was not normal for me at all. Right now my doctor is confused because the medication she says could be causing problems with my heart can actually help my lupus which keeps me at a standstill. They had to do an echocardiogram on my heart and hopefully those results are normal because my EKG was abnormal and that caused for concern as well. A referral was put in for an endocrinologist and a cardiologist. I was also referred to an hematologist as well due to past and maybe future blood clots. Being diagnosed with lupus can take you on a rollercoaster of side effects and medications.

I noticed with medications, it makes my breathing heaving and my heart palpations stronger and heavier. Sometimes it feels as if my heart is beating out of my chest. The doctor makes me take vitamins for my heart. He said he doesn’t want to place me on medications that was addicting, so I did not get prescribed valium. Before leaving, my doctor told me that I keep over exerting myself which can cause me to become very sick and stressed out which might not be a good outcome for me and my heart. But I am just praying for God to tell me that this is temporary and not everlasting.

By providing your email address, you are agreeing to our privacy policy.

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Lupus.net team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Join the conversation

Please read our rules before commenting.

Community Poll

Do you read through your insurance policies and ask questions?